Alert archive / Missouri / Flash Flood Warnings in 1996
Flash Flood Warning 11, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jul 7, 1996, 3:10 PM CDT for Oregon County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 7, 1996, 3:10 PM CDT (20:10 UTC)
- Expired
- Jul 7, 1996, 6:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
County Oregon County, MO
The radar
The Springfield radar (KSGF), 188 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.2 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2971 J/kg
- Mixed-layer CIN
- -158 J/kg
- Mixed-layer LCL
- 1073 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 072012 FFWSGF MOC149-072315- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 310 PM CDT SUN JUL 7 1996 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 615 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTH CENTRAL MISSOURI ...OREGON COUNTY AT 308PM..WEATHER SERVICE DOPPLER RADAR IN SPRINGFIELD CONTINUED TO SHOW STRONG THUNDERSTORMS MOVING THROUGH OREGON COUNTY. THESE STORMS WERE PRODUCING VERY HEAVY RAINFALL IN A SHORT AMOUNT OF TIME. DOPPLER RADAR WAS ESTIMATING 1 TO 2 INCHES OF RAINFALL WITHIN AN HOUR OVER NORTHEAST PORTIONS OF OREGON COUNTY. THUNDERSTORMS SHOULD CONTINUE TO MOVE SOUTHEAST INTO THE AREA THROUGH 430PM AND ADD TO THE RAINFALL AMOUNTS. LOW-LYING AREAS WILL BE THE MOST PRONE TO FLOODING ALONG WITH CREEKS AND STREAMS. IF YOU OBSERVE FLOODING OF A CREEK OR STREAM...MOVE TO HIGHER GROUND IMMEDIATELY! DO NOT BDRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. LINDENBERG
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 2:16 PM CDT, 54 minutes earlier.
Area forecast discussion, Jul 7, 2:16 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 215 PM CDT SUN JUL 7 1996 SCT POPCORN TYPE TRW BEGINNING TO FORM ACROSS SOUTH CENTRAL MO SOUTH AND EAST OF A SGF-VIH LINE ALONG AND AHEAD OF A SFC TROF PUSHING INTO SE MO ATTM. MAIN CDFNT HARD TO PINPOINT BUT DWPNTS BEGIN TO DROP OFF ACROSS S IA/N MO. TWO AREAS OF DWPNT POOLING AT THE SFC. 1ST LOCATED ACROSS SW CORNER OF MO INTO NE OK...2ND LOCATED FROM SE MO INTO S IL. MOST OF MO WITH DWPNTS IN THE 70S CREATING VERY UNSTABLE ATMOSPHERE WITH LI'S -8 TO -10. WOULD EXPECT ENVIRONMENT TYPE THUNDERSTORMS THIS AFT/EVE ALONG BNDRYS IN S MO AND SHOULD BEGIN DISSIPATING AFTER SUNSET. WV IMAGERY SHOWG NEXT MAJOR WAVE SPINNING ACROSS S ALBERTA AND SHOULD DROP INTO THE N PLAINS TONIGHT/MON. THIS SHOULD HELP TO PUSH CDFNT THROUGH THE STATE AND BRING SOME RELIEF WITH LOWER DWPNTS AND MORE STABLE AIRMASS TO THE AREA. UNTIL THEN WILL KEEP UNSTABLE ATMOSPHERE AND WITH BNDRYS ACROSS THE AREA AND PLENTY OF JUICY AIR A CONTINUED CHC OF TRW WILL EXIST. SGF EB 070/090 065/085 063 05334 JLN EB 073/092 068/087 065 05334 LINDENBERG
In the hours before
Special weather statement, Jul 7, 1:04 PM CDT, 2 hours 6 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-081200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT SUN JUL 7 1996 THE FOLLOWING OUTLOOK CONTAINS INFORMATION FOR THE FOLLOWING COUNTIES IN SOUTHEAST KANSAS BOURBON CHEROKEE CRAWFORD IN SOUTHWEST AND CENTRAL MISSOURI BARRY DALLAS LACLEDE OREGON STONE BARTON DENT LAWRENCE OZARK TANEY BENTON DOUGLAS MARIES PHELPS TEXAS CAMDEN GREENE MCDONALD POLK VERNON CEDAR HICKORY MILLER PULASKI WEBSTER CHRISTIAN HOWELL MORGAN SHANNON WRIGHT DADE JASPER NEWTON ST CLAIR ...SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT... A VERY UNSTABLE ATMOSPHERE WAS LOCATED ACROSS ALL OF SOUTHWEST AND CENTRAL MISSOURI EARLY THIS AFTERNOON. DEW POINTS THROUGHOUT THE AREA WERE IN THE LOW TO MID 70S WITH A SURFACE TROUGH LOCATED ACROSS THE SOUTHERN PORTION OF MISSOURI. A COOL FRONT WAS LOCATED ACROSS THE NORTHERN PORTION OF THE STATE AND WAS BECOMING NEARLY STATIONARY THERE. WARM TEMPERATURES WERE LOCATED IN THE MIDDLE PORTION OF THE ATMOSPHERE AND WAS KEEPING ANY THUNDERSTORMS FROM FORMING ACROSS THE AREA. THE MID LEVELS SHOULD REMAIN WARM THROUGH TONIGHT BUT WITH SUCH AN UNSTABLE ATMOSPHERE AND PLENTY OF MOISTURE SCATTERED THUNDERSTORMS WILL BE POSSIBLE LATER THIS AFTERNOON AND TONIGHT. WHILE WIDESPREAD THUNDERSTORM ACTIVITY IS NOT EXPECTED...A FEW STORMS MAY DEVELOP AND MAY BECOME SEVERE. THE MAIN THREAT WITH THE STORMS THAT DEVELOP WOULD BE WITH LARGE HAIL AND STRONG WINDS. THIS THREAT FOR SCATTERED AFTERNOON AND NIGHTTIME THUNDERSTORMS WILL CONTINUE UNTIL A COLD FRONT CAN PUSH THROUGH THE AREA AND HELP STABILIZE THE ATMOSPHERE WITH COOLER TEMPERATURES AND LOWER DEW POINTS. SPOTTERS ARE NOT EXPECTED TO BE NEEDED TODAY OR TONIGHT...HOWEVER IF THUNDERSTORMS DEVELOP THEY SHOULD BE READY TO BE CALLED INTO ACTION. LINDENBERG
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 2:30 PM CDT | Severe Thunderstorm Warning | SGF | Oregon | 30 min |
| Jul 7, 2:56 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 49 min |
Nearby
Flash Flood Warnings in Missouri, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.